Alert archive / Wisconsin / River Flood Warnings in 2019
River Flood Warning 68, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Jul 4, 2019, 12:52 AM CDT for Monroe County, Vernon County, Wisconsin. It was in force for 4 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2019, 12:52 AM CDT (05:52 UTC)
- Expired
- Jul 4, 2019, 4:43 AM CDT
- In force
- 4 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Monroe County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 51 km from the middle of the area, began a volume at 05:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kickapoo River at Ontario (ONTW3).
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 18 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05407468, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
726 WGUS43 KARX 040552 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service La Crosse WI 1252 AM CDT Thu Jul 4 2019 .Localized heavy rainfall last evening has caused the Kickapoo River to rise rapidly. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you live in a threatened area, be alert for high or rising water, and move to higher ground if necessary. Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Stay tuned to your favorite source of weather information, including NOAA Weather Radio, for later statements. Additional river and weather information is available at... www.weather.gov/lacrosse . && WIC081-123-041751- /O.NEW.KARX.FL.W.0068.190704T0552Z-190705T0234Z/ /ONTW3.1.ER.190704T0422Z.190704T0600Z.190704T0834Z.NO/ 1252 AM CDT Thu Jul 4 2019 The National Weather Service in La Crosse WI has issued a * Flood Warning for The Kickapoo River at Ontario. * until this evening. * At 11:00 PM Wednesday the stage was 15.7 feet. * Flood stage is 16.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage early this morning and continue to rise to near 17.5 feet. The river will fall below flood stage later today. && LAT...LON 4381 9051 4368 9057 4368 9061 4382 9061 $$ DMD
2 follow-up statements
640 WGUS43 KARX 040711 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service La Crosse WI 211 AM CDT Thu Jul 4 2019 ...Forecast flooding changed from Minor to Moderate severity for the following rivers in Wisconsin... Kickapoo River at Ontario affecting Monroe and Vernon Counties River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you live in a threatened area, be alert for high or rising water, and be ready to move to higher ground if necessary. Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Stay tuned to your favorite source of weather information, including NOAA Weather Radio, for later statements. Additional river and weather information is available at... www.weather.gov/lacrosse . && WIC081-123-041911- /O.EXT.KARX.FL.W.0068.000000T0000Z-190705T0500Z/ /ONTW3.2.ER.190704T0403Z.190704T0500Z.190704T1100Z.NO/ 211 AM CDT Thu Jul 4 2019 ...Flooding increased from Minor to Moderate severity... The Flood Warning continues for The Kickapoo River at Ontario. * At 12:00 AM Thursday the stage was 18.6 feet. * Flood stage is 16.0 feet. * Forecast...The river will crest near 18.9 feet this morning. * Impact...At 18.0 feet...Water may be over Highway P near Bridge 10, and also over Winchell Valley Road at Bridge 8. && LAT...LON 4381 9051 4368 9057 4368 9061 4382 9061 $$
802 WGUS83 KARX 040943 FLSARX Flood Statement National Weather Service La Crosse WI 443 AM CDT Thu Jul 4 2019 River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC081-123-041013- /O.CAN.KARX.FL.W.0068.000000T0000Z-190705T0500Z/ /ONTW3.2.ER.190704T0403Z.190704T0500Z.190704T0732Z.NO/ 443 AM CDT Thu Jul 4 2019 The Flood Warning is cancelled for The Kickapoo River at Ontario. * At 3:00 AM Thursday the stage was 14.8 feet. * Flood stage is 16.0 feet. * Fell below flood stage at 2:32 AM Thursday. * Forecast...The river will continue to fall today. && LAT...LON 4381 9051 4368 9057 4368 9061 4382 9061 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Jul 3, 10:57 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jul 3, 10:57 PM CDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 1057 PM CDT Wed Jul 3 2019 .SHORT TERM...(This evening through Thursday) Issued at 326 PM CDT Wed Jul 3 2019 At 3 PM, a cluster of showers and thunderstorms was located across southeast Minnesota. This cluster was moving northeast and it is expected to continue to move through west-central Wisconsin and potentially through north-central Wisconsin through this evening. With downdraft CAPES between 1000 and 1200 J/kg, there is a potential for some strong, gusty winds in areas where a core collapses. In addition, maybe some hail in the half to 1 inch range. Further to the east and southeast, there are isolated to scattered showers extending from northern Houston County through Madison. With weak convergence, expect not much change in this activity as it moves northeast though Central Wisconsin. Elsewhere, there are scattered showers and storms in western Iowa. This is associated with a MCV. The ESSRL HRRR seems to have a good handle on this activity and it shows that this precipitation will move northeast across northeast Iowa and central and southwest Wisconsin late this afternoon and evening. With very weak shear, not anticipating any organized severe weather. However, would not be too surprised to see some gusty winds from them. On the 4th, a shortwave trough will be moving slowly east through the area. Like today, ML CAPES will range from 2000 to 3000 J/kg and the 0-3 km and 0-6 km will remain weak. The CAMs continue to show multiple lines of storms moving through the area. The first line moves through from mid to late morning into the early afternoon. The second line moves through from mid to to late afternoon into the evening. A few of these storms could be potentially strong in either of these lines. .LONG TERM...(Thursday night through Wednesday) Issued at 326 PM CDT Wed Jul 3 2019 On Friday afternoon and evening, another shortwave trough will move east through the region. ML CAPES will range from 1500 to 3000 J/kg. The 0-3 km and 0-6 km shear is stronger than this afternoon and Thursday afternoon, but still is not strong enough for organized convection. However, there is still the potential for a couple of pulse storms. The main threat would be gusty winds. It still looks like high pressure will build across the area for the upcoming weekend. This high will provide mainly dry conditions for much of the forecast area. If showers and storms were to develop, they would be located near Interstate 35. For early next week, the front will move back north into the area. This will bring a return of showers and storms to the area. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1049 PM CDT Wed Jul 3 2019 Dry conditions expected at both TAF sites overnight. With plenty of residual low level moisture from high humidity and recent rainfall, there will once again be fog potential late tonight, but the setup does not look quite as favorable as last night. MVFR visibilities will be possible, with perhaps a dip into IFR for a short time. Main concern on Thursday will be a disturbance pushing through the area in the afternoon, which is expected to pop scattered showers and thunderstorms across the area. Still some lingering uncertainty with timing and coverage of this convection, so have left thunder out of this TAF issuance and have gone with tempo showers. Locally heavy rainfall and some gusty winds will be possible with any storms that develop, and this activity should diminish towards sunset. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...Boyne LONG TERM...Boyne AVIATION...Kurz
Hazardous weather outlook, Jul 3, 1:21 PM CDT, 11 hours 31 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 121 PM CDT Wed Jul 3 2019 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-041830- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 121 PM CDT Wed Jul 3 2019 This Hazardous Weather Outlook is for parts of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are possible through tonight. Severe weather is not expected at this time, but stronger storms could produce locally heavy rain, hail, lightning, and gusty winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Periodic thunderstorm chances continue Thursday and Friday, with a lower risk for storms over the weekend. The threat for severe weather appears low at this time, however stronger storms are possible and could produce hail, gusty winds and locally heavy rain. There is also a storm threat early next week, but it is too early to discern severe weather risks. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Heavy rainfall totals and any reports of flooding would be appreciated. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. DTJ/BOYNE/Shea
In the hours before
Local storm report, Jul 3, 7:17 PM CDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
717 PM CDT WED JUL 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM FLASH FLOOD 3 W CAZENOVIA 43.53N 90.26W
07/03/2019 RICHLAND WI PUBLIC
MUD SLIDE COUNTY ROAD II.
&&
MEALocal storm report, Jul 3, 7:49 PM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
749 PM CDT WED JUL 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HEAVY RAIN SHAMROCK 44.17N 90.79W
07/03/2019 M1.30 INCH JACKSON WI PUBLIC
&&
MEAThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:09 PM CDT | Flash Flood Warning | ARX | Richland | 3 hr |
| Jul 4, 3:20 PM CDT | Special Weather Statement | ARX | Trempealeau | 40 min |
| Jul 4, 4:47 PM CDT | Special Weather Statement | ARX | Eau Claire | 28 min |
| Jul 4, 6:05 PM CDT | Special Weather Statement | ARX | Taylor | 40 min |
| Jul 4, 6:09 PM CDT | Special Weather Statement | ARX | La Crosse | 36 min |
| Jul 4, 6:50 PM CDT | Special Weather Statement | ARX | Monroe | 25 min |
Nearby
River Flood Warnings in Wisconsin, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.